Iowa, 2016

Excessive Heat in Iowa, July 20 to 23, 2016

July 20 to 23, 2016 · NWS DMX · 47 events in 47 counties and zones

A warm front lifted through the state on the 20th, allowing southerly winds to bring about high temperatures in the low 90s along with dew points in the upper 70s to 80 at times. As a result, heat index values easily eclipsed the 100-105 degree range and at times exceeded 110.

Where it happened

Every event with a place to put it; 47 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A warm front lifted through the state on the 20th, allowing southerly winds to bring about high temperatures in the low 90s along with dew points in the upper 70s to 80 at times. As a result, heat index values easily eclipsed the 100-105 degree range and at times exceeded 110. Additionally, overnight lows did not provide much in the way of relief with many areas seeing lows in the mid and even upper 70s at times.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jul 20, 11:50 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 20, 11:50 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1250 PM CDT Wed Jul 20 2016

.SHORT TERM.../Today/
Issued at 405 AM CDT Wed Jul 20 2016

Hot and humid conditions and thunderstorms chances were the
main focus for today. Some ACCAS developing over eastern Iowa and
looks to spread further west into the eastern part of the CWA and
isolated storms may trickle into this are through 12-15z. Further
west, a weak shortwave has spawned some isolated storms in east-
central Iowa and the current trajectory looks to be place these
storms across the north later this morning, if they hold together.
The 20.07z HRRR fizzles out these storms, but does depict a broad
area of convection developing over northwest Iowa between 09-13z.
However, this maybe too early and have delayed pops across the north
a couple hours until after 11z over the far north. The 20.00z ECMWF
and GFS have convection developing later this morning into the
afternoon across the far north and east, which are in decent
agreement with the hires models such as the HRRR. Regardless, low
confidence with widespread convection, thus heavy rain potential,
and cancelled the Flash Flood Watch over the northeast.

The cloud debris may stick around long enough to hold temperatures
in check for much of the day over the north to northeast, but dew
points remain high enough to place heat index values to 100-105 this
afternoon. Tweaked up dew points a degree or two across the area,
especially in locations where recent heavy rain fell.
Therefore, upgraded to heat warning for the entire forecast area.

.LONG TERM.../Tonight through Tuesday/
Issued at 405 AM CDT Wed Jul 20 2016

Main issue over the next few days will be the heat and subsequently
temperatures and dewpoints. Thermal ridge to build into the central
US today and begin to push into Iowa, with the main dome of hot air
moving over Iowa on Thursday. H85 temps warm into the mid to upper
20s Celsius with moisture increasing aloft as well. With the heavy
rain that has fallen across the state in the past few days,
evapotranspiration in full swing and low level flow meandering its
way off the gulf, boundary layer moisture to be quite high. This
should keep dewpoints into the mid to upper 70s in most sites
through the end of the week. Expect high temps in the mid 90s for
Thursday and overnight lows in the mid to upper 70s, which still
creates heat index values of around 110 for Thursday afternoon given
the high dewpoints. Therefore will continue with the heat warning
for Thursday.

Situation becomes a bit more muddied into Friday with
a weak cold front dropping further south a bit faster into Friday
into Friday night. Therefore could see some convection develop on
the nose of the LLJ Thursday night and potentially fester into
Friday. Additionally development possible Friday night into early
Saturday. Have decided to upgrade the watch to a warning for
headline simplicity and the fact that the heat and humidity will
be such a long duration. Some changes may be needed to the
placement toward Friday and Saturday given the chances for the
storms. Dry weather to return mainly Sunday into Monday, with
more seasonal temperatures expected. A larger upper level trough
to then push through the central US toward the middle of next week
which will allow the region to return to a more active pattern
again.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1249 PM CDT Wed Jul 20 2016

Clouds and local MVFR may occur in vicinity of KALO/KMCW this
afternoon otherwise VFR conditions will prevail today. Winds will
become breezy this afternoon from the south/southwest. The wind
will diminish tonight before becoming breezy again on Thursday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 7 PM CDT Saturday for Adair-Adams-
Appanoose-Boone-Clarke-Dallas-Davis-Decatur-Guthrie-Jasper-Lucas-
Madison-Mahaska-Marion-Marshall-Monroe-Polk-Poweshiek-Ringgold-
Story-Tama-Taylor-Union-Wapello-Warren-Wayne.

Excessive Heat Warning until 7 PM CDT Friday for Audubon-Black
Hawk-Bremer-Butler-Calhoun-Carroll-Cass-Cerro Gordo-Crawford-
Emmet-Franklin-Greene-Grundy-Hamilton-Hancock-Hardin-Humboldt-
Kossuth-Palo Alto-Pocahontas-Sac-Webster-Winnebago-Worth-Wright.

&&

SHORT TERM...Podrazik
LONG TERM...Beerends
AVIATION...Donavon
Hazardous weather outlook, Jul 20, 12:57 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
157 PM CDT WED JUL 20 2016

IAZ023-033>036-044>048-057>061-070>075-081>086-092>097-211900-
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
157 PM CDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH SATURDAY.

THUNDERSTORM CHANCES RETURN INTERMITTENTLY TO THE FORECAST FROM
THURSDAY NIGHT ONWARD. THE THREAT OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ004>007-015>017-024>028-037>039-049-050-062-211900-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
MARSHALL-TAMA-POWESHIEK-
157 PM CDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT TROUGH FRIDAY OVER NORTHERN
IOWA AND THROUGH SATURDAY OVER CENTRAL AND SOUTHERN IOWA.

THUNDERSTORM CHANCES RETURN INTERMITTENTLY TO THE FORECAST FROM
THURSDAY NIGHT ONWARD. THE THREAT OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 20, 11:29 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 ENE LACONA            41.21N 93.34W
07/19/2016  M3.27 INCH       WARREN             IA   CO-OP OBSERVER

            END TIME ESTIMATED FROM RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 20, 11:31 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1231 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 NW OSKALOOSA          41.30N 92.65W
07/19/2016  M2.44 INCH       MAHASKA            IA   CO-OP OBSERVER

            END TIME ESTIMATED FROM RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 20, 11:43 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      1 NW BEACON             41.29N 92.70W
07/19/2016                   MAHASKA            IA   COUNTY OFFICIAL

            HIGHWAY 92 FLOODED AT MM 178 UNTIL NOON ON
            7/20 DUE TO OVERFLOW FROM MUCHAKINOCK CREEK.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 20, 12:14 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      FORT DODGE              42.51N 94.18W
07/19/2016                   WEBSTER            IA   EMERGENCY MNGR

            ONE BUSINESS NEAR DOWNTOWN FT DODGE HAD
            SEVERAL FEET OF WATER INUNDATE A BUILDING.
            WIDESPREAD STREET FLOODING ALSO OCCURRED.

&&

FOWLE
Local storm report, Jul 20, 12:32 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
132 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      3 NE DES MOINES         41.60N 93.58W
07/19/2016                   POLK               IA   EMERGENCY MNGR

            ROAD CLOSURE AT UNIVERSITY AND HUBBELL AVE
            DUE TO FLOODING. .

&&

FOWLE
Local storm report, Jul 20, 12:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
147 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      5 NNE WINTERSET         41.41N 93.98W
07/19/2016                   MADISON            IA   EMERGENCY MNGR

            ROAD CLOSURE ON NORTH RIVER TRAIL DUE TO
            FLOODING. .

&&

FOWLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

47 excessive heat. Local standard time, as filed.

Excessive Heat, Emmet

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Emmet forecast zone
Reported by
AWOS
Coordinates
43.378, -94.678 (the zone’s center; the record gives no point)

Excessive Heat, Kossuth

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Kossuth forecast zone
Reported by
AWOS
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

Excessive Heat, Winnebago

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Winnebago forecast zone
Reported by
AWOS
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

Excessive Heat, Worth

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Worth forecast zone
Reported by
AWOS
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

Excessive Heat, Palo Alto

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Palo Alto forecast zone
Reported by
AWOS
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

Excessive Heat, Hancock

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Hancock forecast zone
Reported by
AWOS
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

Excessive Heat, Cerro Gordo

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Cerro Gordo forecast zone
Reported by
AWOS
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

Excessive Heat, Pocahontas

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Pocahontas forecast zone
Reported by
AWOS
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

Excessive Heat, Humboldt

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Humboldt forecast zone
Reported by
AWOS
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

Excessive Heat, Wright

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Wright forecast zone
Reported by
AWOS
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

Excessive Heat, Franklin

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Franklin forecast zone
Reported by
AWOS
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

Excessive Heat, Sac

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Sac forecast zone
Reported by
AWOS
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

Excessive Heat, Calhoun

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Calhoun forecast zone
Reported by
AWOS
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

Excessive Heat, Webster

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Webster forecast zone
Reported by
AWOS
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

Excessive Heat, Hamilton

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Hamilton forecast zone
Reported by
AWOS
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

Excessive Heat, Hardin

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Hardin forecast zone
Reported by
AWOS
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Excessive Heat, Crawford

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Crawford forecast zone
Reported by
AWOS
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

Excessive Heat, Carroll

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Carroll forecast zone
Reported by
AWOS
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

Excessive Heat, Greene

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Greene forecast zone
Reported by
AWOS
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

Excessive Heat, Boone

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Boone forecast zone
Reported by
AWOS
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

Excessive Heat, Story

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Story forecast zone
Reported by
AWOS
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Excessive Heat, Marshall

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Marshall forecast zone
Reported by
AWOS
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Excessive Heat, Tama

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Tama forecast zone
Reported by
AWOS
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

Excessive Heat, Audubon

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Audubon forecast zone
Reported by
AWOS
Coordinates
41.685, -94.906 (the zone’s center; the record gives no point)

Excessive Heat, Guthrie

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Guthrie forecast zone
Reported by
AWOS
Coordinates
41.684, -94.501 (the zone’s center; the record gives no point)

Excessive Heat, Dallas

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Dallas forecast zone
Reported by
AWOS
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Excessive Heat, Polk

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Polk forecast zone
Reported by
AWOS
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Excessive Heat, Jasper

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Jasper forecast zone
Reported by
AWOS
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

Excessive Heat, Poweshiek

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Poweshiek forecast zone
Reported by
AWOS
Coordinates
41.686, -92.531 (the zone’s center; the record gives no point)

Excessive Heat, Cass

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Cass forecast zone
Reported by
AWOS
Coordinates
41.332, -94.928 (the zone’s center; the record gives no point)

Excessive Heat, Adair

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Adair forecast zone
Reported by
AWOS
Coordinates
41.331, -94.471 (the zone’s center; the record gives no point)

Excessive Heat, Madison

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Madison forecast zone
Reported by
AWOS
Coordinates
41.331, -94.016 (the zone’s center; the record gives no point)

Excessive Heat, Warren

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Warren forecast zone
Reported by
AWOS
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

Excessive Heat, Marion

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Marion forecast zone
Reported by
AWOS
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

Excessive Heat, Mahaska

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Mahaska forecast zone
Reported by
AWOS
Coordinates
41.335, -92.641 (the zone’s center; the record gives no point)

Excessive Heat, Adams

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Adams forecast zone
Reported by
AWOS
Coordinates
41.029, -94.699 (the zone’s center; the record gives no point)

Excessive Heat, Union

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Union forecast zone
Reported by
AWOS
Coordinates
41.028, -94.242 (the zone’s center; the record gives no point)

Excessive Heat, Clarke

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Clarke forecast zone
Reported by
AWOS
Coordinates
41.029, -93.785 (the zone’s center; the record gives no point)

Excessive Heat, Lucas

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Lucas forecast zone
Reported by
AWOS
Coordinates
41.029, -93.328 (the zone’s center; the record gives no point)

Excessive Heat, Monroe

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Monroe forecast zone
Reported by
AWOS
Coordinates
41.030, -92.869 (the zone’s center; the record gives no point)

Excessive Heat, Wapello

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Wapello forecast zone
Reported by
AWOS
Coordinates
41.031, -92.409 (the zone’s center; the record gives no point)

Excessive Heat, Taylor

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Taylor forecast zone
Reported by
AWOS
Coordinates
40.737, -94.696 (the zone’s center; the record gives no point)

Excessive Heat, Ringgold

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Ringgold forecast zone
Reported by
AWOS
Coordinates
40.735, -94.244 (the zone’s center; the record gives no point)

Excessive Heat, Decatur

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Decatur forecast zone
Reported by
AWOS
Coordinates
40.738, -93.786 (the zone’s center; the record gives no point)

Excessive Heat, Wayne

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Wayne forecast zone
Reported by
AWOS
Coordinates
40.740, -93.327 (the zone’s center; the record gives no point)

Excessive Heat, Appanoose

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Appanoose forecast zone
Reported by
AWOS
Coordinates
40.743, -92.869 (the zone’s center; the record gives no point)

Excessive Heat, Davis

When
July 20, 1:00 PM CST to July 23, 6:00 PM CST
Where
Davis forecast zone
Reported by
AWOS
Coordinates
40.748, -92.410 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2016Every state in 2016This day in weather historyWarnings in Iowa, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649599, 649600, 649601, 649602, 649603, 649605, 649606, 649607, 649608, 649609, 649610, 649611, 649612, 649613, 649615, 649616, 649617, 649618, 649619, 649620, 649622, 649623, 649624, 649625, 649626, 649627, 649629, 649630, 649631, 649633, 649634, 649635, 649636, 649637, 649639, 649640, 649641, 649642, 649643, 649644, and more.